MAUDE Adverse Event Report: FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA

FENWAL INTERNATIONAL INC. AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR; FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Model Number 4R2352
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Nausea (1970); Chills (2191)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024 fresenius kabi was notified of a potential septic transfusion reaction.Recipient information: (b)(6) hospital reported that a 47-year-old female with history of acute myeloid leukemia received 273ml of a 5-day old pathogen reduced platelet suspended in pas on (b)(6) 2024.Pre-transfusion, patient temperature was 98.2f which increased to 100f at the time of reaction.Patient developed nausea, vomiting and rigors, which responded to 2 doses of demerol.Patient recovered from this reaction with a post-transfusion temperature of 98.3f.The patient's blood culture result is negative, however, she was on levaquin and fluconazole prior to the transfusion, uncertain if this was being administered prophylactically or therapeutically.The patient has been discharged from the hospital.Blood culture of the implicated residual platelet bag conducted at the hospital revealed acinetobacter courvalinii and serratia marcescens but gram stain was negative.No visible damage of the residual bag is noted by the hospital.The platelet donation occurred in st.Louis, mo.The donation was a triple platelet donation.One platelet product was transfused to the patient.The two platelet co-components were transfused to a different patient without incident.There were no deviations noted in the collection or manufacturing of the involved unit.Product information (as provided by american red cross (arc)): the product was collected on amicus as a triple platelet product collection with intersol.The final storage container was from a cerus kit.Background: complaint information (b)(4).Location: university of (b)(6) platelet collection date: unknown platelet transfusion date: november 18, 2024 pas treated: yes intercept treated: yes bacteria detected: acinetobacter courvalinii and serratia marcescens found in the residual cerus platelet bag.Amicus product information: product description: amicus double needle advanced kit amicus code: 4r2352 amicus lot: fa24g05113 final manufacturing: haina, dr acda solution lot: fm24f12046 and fm24f14042 naci solution lot: fm24f10032 and fm24f13036 solution manufacturing: maricao, pr intersol (pas) product information: product description: intersol solution platelet additive solution 3 lntersol code: 6b7880 intersol lot: fm24g30046 final assembly: maricao, pr cerus corporations intercept platelet storage container product information: product description: intercept blood system for platelets lntercept code/model: int2230b lntercept lot: ce24f05a01 registered manufacturer: cerus corporation, 1220 concord, ave, concord ca, 94520, usa investigation: code 4r2352, lot fa24g05113 used the following solution lots: acda solution lot: fm24f12046 and fm24f14042 naci solution lot: fm24f10032 and fm24f13036 a batch traceability (finished good (fg) lot) was performed to trace an amicus fg that used acda solution lots fm24f12046 and fm24f14042 or nacl solution lots fm24f10032 and fm24f13036.Subsequently, reported complaints on the traced fg lots as of 11/27/2024 were reviewed.Based on complaint records, there are no additional adverse events reported against amicus lot fa24g05113 or any fg lot that used the same lots of solutions (nacl or acda).At maricao, a visual inspection, leak test, and microbiological evaluation were performed on one retained sample from lots fm24g30046, fm24f10032, fm24f13036, fm24f12046 and fm24f14042, with satisfactory results.The microbiology lab personnel inspected the solution containers and found that the solutions were clear, free of particulate matter, and did not exhibit turbidity or any other signs of biological contamination that could be linked to the reported incident.The microbiology data associated to the solutions of amicus finished good lot fa24g05113 and intersol lot fm24g30046 were reviewed, and all release results were within acceptable limits, including those below the alert limits, additionally neither acinetobacter courvalinii nor and serratia marcescens, were not identany ified in none of the batches.The original platelet collection kit code 4r2352, lot fa24g05113 has not been returned for evaluation.Fresenius kabi summary: based on complaint records, there are no additional adverse events reported against amicus lot fa24g05113 or any fg lot that used the same lots of solutions (nacl, acda, and intersol).The amicus disposable kit used in this procedure allowed for a triple platelet product (3 bags) to be collected.The two co-components were transfused to recipients with no reaction.
 
Event or Problem Description
1 cerus plt container (b)(4) was received by fresenius kabi from the american red cross for evaluation.The sample was a used platelet container with attached administration set.The following evaluation steps were performed 1) visual inspection of the sample and 2) underwater leak test.The container was received with approximately 50 ml of a clear, colorless solution; an administration set was spiked into the center spike port, and a sample spike was inserted into the side spike port.The admin set tubing was heat sealed above the spike and the set removed for evaluation of the container.Light scuff marks are noted on the front and back surface of the container, but there were no scratches into the wall of the container sheeting.Inspection of the perimeter seal and the top seal around the ports reveals no damage, holes or defects.No inconsistency of the seals around the ports that could lead to a channel leak were noted.No damage to the ports or top of the container were noted from the spiking of the ports.The container was decontaminated by injecting 50 ml of bleach, allowing to sit for 15 minutes, and then rinsing with di water.The container was leak tested by placing the container between 2 rigid plates, submerging under water, and pressurizing the container to 600 mmhg (0.8 bar) and holding for 5 minutes.No leaks were detected during the 5 minutes of pressurization.The customer complaint is not confirmed.There were no breaches to the container found.Acinetobacter courvalinii and serratia marcescens were not identified in the product bioburden test at the haina production facility.Similarly, acinetobacter courvalinii and serratia marcescens were not identified in the manufacturing areas in which the maricao produced products were directly exposed.The microorganisms were not recovered in maricao on the day or within the month of manufacture for the involved products.According to the arc, all patient cultures have been negative.The report that there was a positive patient result was due to an error in hospital documentation provided to arc.A total of three patient cultures were drawn on (b)(6) 2024, and all were negative through (b)(6) 2024.Additionally, according to the arc, the cdc completed their genome sequencing and sent the following information: cdc finished sequencing of the acinetobacter courvalinii product isolate from the septic transfusion reaction at the university of louisville.This acinetobacter courvalinii isolate does not seem to group with any of our known clusters from the 2018-2022 platelet investigation.Cdc tried to widen the search to basically any acinetobacter we have seen connected to the platelets outbreak including lots of the dr/pr isolates and nothing seems to be closely related.All batch reviews related to this incident were performed with satisfactory results.No issues were identified during the batch reviews that could contribute to the reported issue.The following current controls are in place to assure the integrity of the kit at the manufacturing site 1) microbiology monitoring, 2) product e-beam sterilization, 3) in process sampling quality inspection, 4) post sterilization sampling final inspection.No additional contamination complaints have been received for the products involved.

Brand Name
AMICUS DOUBLE NEEDLE ADVANCED KIT WITH PLATELET ADDITIVE SOLUTION CONNECTOR
Common Device Name
FOR COLLECTION OF PLATELETS WITH OPTIONAL PLASMA. FOR PLATELET STORAGE IN PLASMA
Manufacturer (Section D)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR 
Manufacturer (Section G)
FENWAL INTERNATIONAL INC.
carretera sanchez km 18.5
parque industrial itabo zona f
haina, san cristobal
DR  
Manufacturer Contact
rebecca mccandless
3 corporate drive
lake zurich, IL 60047
8475502913
MDR Report Key20801271
Report Number3004548776-2024-00461
Device Sequence Number7895035
Product Code GKT
UDI-Device Identifier00810020440713
UDI-Public00810020440713
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
BK960005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4R2352
Device Catalogue Number4R2352
Device Lot NumberFA24G05113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age46 YR
Patient SexFemale